MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: the investigation found that an in-house guidewire was unable to advance through the returned microcatheter during functional testing.Further investigation found delamination and exposed braid at the hub join, which would have contributed to the reported resistance.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the delamination and exposed braid, but these conditions are consistent with insufficient fusing of the catheter lumen during manufacturing.The catheter condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.
 
Event or Problem Description
It was reported that the wire would not go through catheter and had to open new catheter.The device was received for evaluation, the investigation findings found delamination and exposed lumen braid at the hub joint of the microcatheter.Therefore, the complaint is being reported.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22200216
Report Number2032493-2025-90254
Device Sequence Number15124032
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)240906(17)270831(10)0000697117
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0000697117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale